Mississippi, 2025

Tornadoes and Flash Flooding in Mississippi, March 15, 2025

March 15, 2025 · NWS MEG · 36 events in 14 counties and zones

An upper low over the Central Plains moved into the Upper Mississippi Valley during the evening hours of Friday, March 14, 2025. Increasing moisture advection ahead of an approaching cold front lifted dewpoints into the low to mid 60s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$567,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper low over the Central Plains moved into the Upper Mississippi Valley during the evening hours of Friday, March 14, 2025. Increasing moisture advection ahead of an approaching cold front lifted dewpoints into the low to mid 60s. This coupled with increasing height falls and a mid-level 80 knot jet rotating around the main upper low supported severe thunderstorm development. Large looping hodographs, MLCAPE values over 2000 J/kg, 60 knots of bulk shear, and 0-1 km SRH values between 250 and 350 m2/s2 supported an all hazards threat. Storm mode during the overnight hours was supercellular with large hail, damaging winds and several tornadoes, a few of which were strong (EF2+), mainly across northeast Arkansas, the Missouri Bootheel and northeast Mississippi.

The main upper low lifted into the western Great Lakes Region by early Saturday morning, March 15, 2025. The cold front stalled just to the west of the Mississippi River. Simultaneously, a neutrally-tilted longwave trough moved across the Southern Plains and pushed a 100 knot mid-level jet into the region. This placed West Tennessee and north Mississippi beneath the left exit region of the jet with widespread lift and diffluence available. As a result, showers and thunderstorms rapidly redeveloped across north Mississippi and parts of West Tennessee Saturday morning. Storms quickly formed into a line that slowly moved east. The line of storms produced damaging winds, large hail and a weak tornado Saturday morning. The airmass ahead of the line became even more favorable for severe storms by Saturday afternoon with MLCAPE values increasing to 1500 J/kg and 0-1km SRH values reaching 300 m2/s2 as a surface low moving along the cold front and backed surface winds across northeast Mississippi. Discrete supercells formed ahead of the line during the afternoon producing a couple of weak tornadoes and damaging winds over parts of northeast Missisisppi. Flash flooding was also common due to the slow moving nature of the system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 14, 11:38 PM CST, 47 minutes earlier. Its key messages:

  • Updated at 1228 AM CDT Sat Mar 15 2025
  • A couple rounds of significant severe weather will affect the Mid-South over the next 30 hours or so. The first round will occur late tonight as a strong surface low approaches the region from the northwest. All hazards are possible including damaging winds, tornadoes, and large hail. A couple of tornadoes could be strong and long-tracked.
  • Another round of severe weather is expected Saturday across north Mississippi and west Tennessee. All severe hazards are expected alongside the threat of flash flooding. Storms will form by late morning and persist through the evening.
  • Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday before warming back into the low to mid 70s by Tuesday.
Area forecast discussion, Mar 14, 11:38 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1238 AM CDT Sat Mar 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1228 AM CDT Sat Mar 15 2025

- A couple rounds of significant severe weather will affect the
  Mid-South over the next 30 hours or so. The first round will
  occur late tonight as a strong surface low approaches the region
  from the northwest. All hazards are possible including damaging
  winds, tornadoes, and large hail. A couple of tornadoes could be
  strong and long-tracked.

- Another round of severe weather is expected Saturday across
  north Mississippi and west Tennessee. All severe hazards are
  expected alongside the threat of flash flooding. Storms will
  form by late morning and persist through the evening.

- Dry weather returns to the Mid-South for Sunday through Tuesday.
  Temperatures will cool on Sunday before warming back into the
  low to mid 70s by Tuesday.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 309 PM CDT Fri Mar 14 2025

A weakening line of showers and isolated thunderstorms has moved
into eastern Arkansas over the past hour. This activity was
anchored on a leading shortwave, embedded in the main upper low.
Significant mixing of the boundary layer has occurred this
afternoon, due to a strong low level jet. Dewpoint temperatures
have mixed down into the low to mid 50s with some locations across
northeast Mississippi down into the low to mid 40s. This has kept
the Mid- South capped and instability below 500 J/kg of MLCAPE.
Wind gusts have been hitting wind advisory criteria all afternoon,
with several 40 mph gusts observed over northeast Arkansas.

The moisture field is expected to undergo quite a bit of
moistening this evening, as dewpoints climb into the low to mid 60s
by about 6PM. This coupled with increasing height falls and a
mid-level 80 knot jet, will support severe thunderstorms. The
mode appears to be mixed mode before midnight and could transition
into a broken QLCS across our northern counties with multi-
clusters and supercells down to our south. Nonetheless, a messy
convective regime is anticipated with all hazards possible
including a long-tracked tornado or two.

The latest 18Z HRRR is now resolving the weakening showers over
eastern Arkansas and suggests that new storms will form along the
Mississippi River around 7PM, with another line of storms moving
into northeast Arkansas around 10 or 11PM. The question remains as
to how strong or severe the storms will be early near the
Mississippi River. The better confidence is currently in the
second round later as the instability will be higher, as will the
shear. Nonetheless, large looping hodographs, MLCAPE between 800
and 1500 J/kg, 60 knots of bulk shear, and 0-1 km SRH values
between 175 and 250 m2/s2 will support an all hazards threat.
Severe weather parameters appear to be well-balanced and favorable
to support a long-tracked tornado or two late tonight. Folks
should make their severe weather plans before they go to bed
tonight.

The first round of convection may not end or completely push east
of the Tennessee River as previously alluded to, as several
moving parts will be in play. The main upper low will lift into
the Great Lakes Region by early Saturday morning and may orphan
the convection over west Tennessee as the cold front stalls just
to the west of the Mississippi River. Simultaneously, a neutrally-
tilted longwave trough will dig across the Southern Plains and
push a 100 knot mid-level jet into the region. This will place
central and north central Mississippi beneath the left exit region
of the jet with widespread lift and diffluence available. There
is still some uncertainty as to how far west the threat will be
early Saturday and will largely depend on the location of the cold
front and track of the second surface low. Right now, the severe
threat appears to be as far west as the Mississippi River and over
the majority of west Tennessee and north Mississippi.

The highest confidence for a reloaded atmosphere and significant
severe thunderstorms will be over northeast Mississippi and into
portions of west Tennessee near the Tennessee River. This area is
progged to see as much as 2500 J/kg of SBCAPE build by 18Z with a
surface low tracking along a stalled front near the Mississippi
River. Winds will be sufficiently backed and upper level forcing
will be subtle enough to support discrete supercells. Storm mode
appears to remain rather discrete through late afternoon as
evidenced by several model soundings and deterministic hi-res
guidance. All hazards will be in play and strong long-tracked
tornadoes are anticipated. Additionally, storm motion will be SSW
to NNE, which suggests there could be training of storms from late
morning through early afternoon, along and east of the
Mississippi River. A moderate risk of excessive rainfall was
collaborated today and a flood watch was issued for a large
portion of north Mississippi and west Tennessee. Rainfall totals
will range from 2 to 5 inches with isolated higher amounts. This
will fall on top of the convection that happens overnight, which
could exacerbate the threat.

Storms will finally push east of the Tennessee River around
sundown on Saturday, ending the threat of severe weather.
Below normal temperatures are expected on Sunday as temperatures
struggle to climb out of the 50s areawide. A cold night is on tap
for Sunday as temperatures drop into the 30s. Dry conditions and
moderating temperatures are expected through midweek. Another
shortwave will move into the region by Wednesday with showers and
thunderstorms possible. Models are in general agreement on timing
and low instability right now, but that could change. The pattern
looks to remain active through the long term forecast.

AC3

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sat Mar 15 2025

Convective coverage expected to increase overnight at TAF sites as
a shortwave moves through the Lower MS Valley. LLWS will persist
overnight outside of convection. Additional showers and
thunderstorms expected late morning into Saturday afternoon as a
secondary shortwave rotates through the region.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT this morning for ARZ009-018-026>028-
     035-036-048.

MO...Wind Advisory until 7 AM CDT this morning for MOZ113-115.

MS...Flood Watch from 7 AM CDT this morning through late tonight for
     MSZ003>006-009-013>017-021>024.

TN...Wind Advisory until 7 AM CDT this morning for TNZ001>003-019-020-
     048>051-088-089.

     Flood Watch from 7 AM CDT this morning through late tonight for
     TNZ004-021-022-052>055-090>092.

&&

PUBLIC FORECAST...AC3
AVIATION...CJC

In the hours before

Special weather statement, Mar 14, 6:52 PM CST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
752 PM CDT Fri Mar 14 2025

MSZ001-007-008-150130-
Tunica MS-DeSoto MS-Tate MS-
752 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DESOTO...TUNICA AND TATE
COUNTIES THROUGH 830 PM CDT...

At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dundee, or 10 miles east of St Francis National Park, moving
northeast at 70 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Newport, Tunica, Clack, Gerlach Mill, Trinity, Lake Cormorant,
Savage, Frees Corners, Senatobia, Lynchburg, Austin, Nesbit,
Phillipp, Strayhorn, Prichard, Sarah, Eudora, Dubbs, Glover, and
Coldwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for eastern
Arkansas...northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3464 9055 3463 9054 3463 9051 3468 9046
      3469 9046 3470 9048 3500 9012 3464 8975
      3455 9010 3456 9020 3453 9020 3451 9027
      3451 9030 3450 9031 3447 9042 3453 9056
      3455 9054 3461 9059
TIME...MOT...LOC 0052Z 233DEG 60KT 3456 9042

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AEH
Local storm report, Mar 14, 11:49 PM CST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1249 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     Hail             4 WNW Weiner            35.65N 90.97W
03/15/2025  M1.00 Inch       Poinsett           AR   Fire Dept/Rescue

&&

JAB
Local storm report, Mar 14, 11:58 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1258 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     Hail             4 SW Jonesboro          35.78N 90.74W
03/15/2025  M1.00 Inch       Craighead          AR   Amateur Radio

&&

JAB
Local storm report, Mar 15, 12:19 AM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
119 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     Tstm Wnd Dmg     Kennett                 36.24N 90.06W
03/15/2025                   Dunklin            MO   Fire Dept/Rescue

            Power Lines down in Kennett, MO. Possible
            tornado damage.

&&

JAB

The radar

The Columbus AFB radar (KGWX), 85 km away, was scanning. The volume nearest the first event began at 06:23 UTC.

Open the radar archive at this moment

Event by event

21 flash flood, 7 thunderstorm wind, 4 tornado, 3 hail, 1 flood. Local standard time, as filed.

Tornado, Calhoun

When
March 15, 12:25 AM CST to 12:36 AM CST
Where
Calhoun County, 1.76 mi E of Derma to 2.74 mi ENE of Vardaman
Rating
EF1
Path length
6.92 mi
Path width
300 yd
Continued into
Chickasaw, Ms (MEG)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.850, -89.249

The tornado touched down between CR 422 and CR 424 west of Vardaman and rapidly intensified, ripping up a stand of pine trees. The tornado then intermittently touched down as it moved east-northeast toward Vardaman. The tornado uprooted numerous hardwood trees along CR 426 and caused minor roof damage to a home. The tornado moved nearly parallel along Highway 8 causing minor tree and outbuilding damage just west of Vardaman. The tornado then tracked through the town of Vardaman uprooting trees and causing minor roof damage to a few homes. The metal roof was ripped off a building at the elementary school. The tornado then moved out of town and continued to uproot and snap a few trees along Highway 8 and CR 446. The tornado then crossed CR 451 and moved into Chickasaw County. Peak winds were estimated at 105 mph in Calhoun County.

Tornado, Chickasaw

When
March 15, 12:36 AM CST to 12:38 AM CST
Where
Chickasaw County, 1.21 mi WNW of Pyland to 1.31 mi N of Pyland
Rating
EF1
Path length
1.27 mi
Path width
300 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.889, -89.138

This tornado then crossed CR 451, moving from Calhoun County into Chickasaw County. The tornado snapped a stand of pine trees before lifting. The rear flank downdraft broke three power poles along Highway 8 just east of the Chickasaw/Calhoun County Line. Peak winds in Chickasaw County were estimated at 105 mph.

Thunderstorm Wind, Chickasaw

When
March 15, 12:36 AM CST to 12:38 AM CST
Where
Chickasaw County, 0.52 mi W of Pyland
Measured
83 kt (96 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.881, -89.129

Straight-line winds associated with the rear flank downdraft from the Vardaman tornado broke three power poles along Highway 8.

Thunderstorm Wind, Tunica

When
March 15, 7:01 AM CST to 7:02 AM CST
Where
Tunica County, 1.33 mi ENE of Tunica Arpt
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
34.680, -90.350

Flash Flood, Tate

When
March 15, 7:40 AM CST to 9:40 AM CST
Where
Tate County, 0.95 mi NNW of Bowman to 0.93 mi NE of Coldwater
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.713, -89.856

Flash flooding occurred along several roads on Highway 306.

Flash Flood, Tate

When
March 15, 8:52 AM CST to 10:30 AM CST
Where
Tate County, 1.84 mi ENE of Coldwater to 2.17 mi E of Coldwater
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
34.690, -89.940

A vehicle was stranded in two to three feet of water in the Golden Pond neighborhood.

Hail, Yalobusha

When
March 15, 10:10 AM CST to 10:15 AM CST
Where
Yalobusha County, 3.5 mi S of Water Vly
Measured
1 in hail
Reported by
Public
Coordinates
34.120, -89.620

Quarter-size hail was reported on CR 220.

Hail, Lafayette

When
March 15, 10:22 AM CST to 10:27 AM CST
Where
Lafayette County, 3.59 mi NW of Gault
Measured
1 in hail
Reported by
Public
Coordinates
34.290, -89.510

Flash Flood, Marshall

When
March 15, 11:20 AM CST to 12:45 PM CST
Where
Marshall County, 2.45 mi NNW of Mack to 3.61 mi NW of Mack
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
34.863, -89.485

Flash flooding resulted in a vehicle being stranded on Highway 311.

Tornado, Chickasaw

When
March 15, 11:27 AM CST to 11:33 AM CST
Where
Chickasaw County, 1.05 mi WNW of Vanfleet to 2.97 mi NNE of Vanfleet
Rating
EF1
Path length
2.96 mi
Path width
150 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.986, -88.917

The tornado touched down on Highway 32 just west of the Natchez Trace Parkway. The tornado spun a car off Highway 32 causing a minor accident. The tornado then moved north-northeast through a heavily forested area snapping pines along the Natchez Trace Parkway and CR 119. Powerlines were knocked down along CR 119. The tornado snapped pine trees and uprooted hardwood trees near the Chickasaw Agency pullout on the Natchez Trace Parkway before lifting. Peak winds were estimated at 105 mph.

Flash Flood, Lafayette

When
March 15, 12:04 PM CST to 2:04 PM CST
Where
Lafayette County, 3.64 mi SSE of Tula to 3.07 mi SSE of Tula
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.180, -89.350

Highway 331, just north of the Calhoun County line, was flooded and impassable.

Flash Flood, Pontotoc

When
March 15, 12:09 PM CST to 2:09 PM CST
Where
Pontotoc County, 1.33 mi ESE of Thaxton to 1.6 mi SE of Thaxton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.310, -89.150

Sewell Road was flooded in Pontotoc County.

Flash Flood, Pontotoc

When
March 15, 12:09 PM CST to 2:09 PM CST
Where
Pontotoc County, 1.51 mi WNW of Pontotoc Co Arpt to 1.21 mi ESE of Possum Trot
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.287, -89.055

Beulah Road was flooded in Pontotoc County.

Thunderstorm Wind, Itawamba

When
March 15, 12:10 PM CST to 12:15 PM CST
Where
Itawamba County, 0.57 mi E of Fulton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.270, -88.410

A large tree was knocked down in Fulton.

Flash Flood, Lee

When
March 15, 12:10 PM CST to 2:10 PM CST
Where
Lee County, 4.06 mi W of Verona to 4.22 mi W of Verona
Cause
Heavy Rain
Reported by
State Official
Coordinates
34.190, -88.770

Roads were flooded in the Palmetto area.

Thunderstorm Wind, Monroe

When
March 15, 12:12 PM CST to 12:17 PM CST
Where
Monroe County, 2.04 mi E of Amory
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
33.981, -88.465

A large tree fell on a home on Parkview Street.

Thunderstorm Wind, Monroe

When
March 15, 12:15 PM CST to 12:20 PM CST
Where
Monroe County, 1.5 mi NNE of Bigbee
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
34.040, -88.510

Tree trunks were snapped along Highway 371 north of Bigbee.

Tornado, Monroe

When
March 15, 12:16 PM CST to 12:18 PM CST
Where
Monroe County, 0.13 mi N of Wren to 2.1 mi NE of Wren
Rating
EF0
Path length
2.01 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.972, -88.600

A brief tornado developed near the intersection of Wren Cemetery Road and Old Wren Road and moved northeast, lifting near Highway 278 and Central Grove Road. Only minor tree damage was observed along this path. Peak winds were estimated at 70 mph.

Thunderstorm Wind, Chickasaw

When
March 15, 12:31 PM CST to 12:36 PM CST
Where
Chickasaw County, Houston
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.900, -89.000

Multiple trees were knocked down and power outages occurred in the Houston area.

Flash Flood, Lee

When
March 15, 12:31 PM CST to 2:31 PM CST
Where
Lee County, 0.76 mi NNE of Tupelo to 0.69 mi NNE of Tupelo
Cause
Heavy Rain
Property damage
$50,000
Reported by
State Official
Coordinates
34.280, -88.714

Homes were flooded in the area of Valley Road and McCullough Boulevard in Tupelo.

Flash Flood, Lee

When
March 15, 12:38 PM CST to 2:38 PM CST
Where
Lee County, 2.54 mi S of Tupelo to 2.44 mi NNW of Verona
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
34.233, -88.722

Motorists were stranded in floodwaters on South Gloster Street in Tupelo.

Hail, Lee

When
March 15, 1:05 PM CST to 1:10 PM CST
Where
Lee County, 0.57 mi E of Shannon
Measured
1.75 in hail
Reported by
State Official
Coordinates
34.120, -88.710

Flash Flood, Lee

When
March 15, 1:16 PM CST to 3:16 PM CST
Where
Lee County, 0.69 mi N of Baldwyn to 0.76 mi N of Baldwyn
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
34.510, -88.630

A truck was submerged in water on a roadway.

Flash Flood, Itawamba

When
March 15, 1:30 PM CST to 3:30 PM CST
Where
Itawamba County, 0.43 mi ENE of Mantachie to 0.9 mi E of Mantachie
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.331, -88.493

Significant flooding occurred in the Mantachie area. Several homes and structures around the school were damaged by floodwaters.

Flash Flood, Monroe

When
March 15, 1:38 PM CST to 3:38 PM CST
Where
Monroe County, 5.62 mi NNW of Bigbee to 5.54 mi NNW of Bigbee
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.090, -88.570

Airline Road was flooded.

Flash Flood, Union

When
March 15, 1:44 PM CST to 3:44 PM CST
Where
Union County, 1.58 mi NE of Sherman to 1.67 mi NE of Sherman
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.388, -88.834

CR 194 was impassable near Red Hill.

Flash Flood, Lee

When
March 15, 2:07 PM CST to 4:07 PM CST
Where
Lee County, 2.06 mi NE of Amity to 2.01 mi NE of Amity
Cause
Heavy Rain
Property damage
$50,000
Reported by
State Official
Coordinates
34.304, -88.629

Homes were flooded on Road 1562 in the Auburn/Eggville area of Lee County.

Flash Flood, Chickasaw

When
March 15, 2:42 PM CST to 4:42 PM CST
Where
Chickasaw County, 0.57 mi W of Houston to 0.64 mi WSW of Houston
Cause
Heavy Rain
Reported by
Public
Coordinates
33.900, -89.010

Madison Street was flooded and closed at the Tanglefoot Trail underpass.

Flash Flood, Yalobusha

When
March 15, 3:00 PM CST to 5:00 PM CST
Where
Yalobusha County, 2.78 mi W of Pine Vly to 2.76 mi W of Pine Vly
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.067, -89.549

There was significant water over CR 215 at the confluence of Saunders Creek and Turkey Creek.

Flash Flood, Prentiss

When
March 15, 3:30 PM CST to 5:30 PM CST
Where
Prentiss County, 3.97 mi NE of Hazeldell to 3.94 mi NE of Hazeldell
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.520, -88.350

Several county roads were damaged by floodwaters. CR 4274 was completely washed out.

Thunderstorm Wind, Monroe

When
March 15, 3:40 PM CST to 3:45 PM CST
Where
Monroe County, 0.57 mi E of New Wren
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
33.970, -88.610

A couple of trees were knocked down in the Wren area.

Flash Flood, Tishomingo

When
March 15, 4:00 PM CST to 6:00 PM CST
Where
Tishomingo County, 1.33 mi WSW of Neil to 1.22 mi SW of Neil
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.590, -88.250

A portion of CR 961 was washed out.

Flash Flood, Yalobusha

When
March 15, 4:25 PM CST to 5:15 PM CST
Where
Yalobusha County, 2.66 mi W of Pine Vly to 3.09 mi WSW of Pine Vly
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.067, -89.546

CR 215 was flooded at Turkey Creek.

Flash Flood, Lee

When
March 15, 4:35 PM CST to 5:15 PM CST
Where
Lee County, 1.11 mi ENE of Plantersville to 1.06 mi S of East Tupelo
Cause
Heavy Rain
Reported by
State Official
Coordinates
34.228, -88.653

State Park Road and CR 1001 flooded. A resident was trapped in their residence.

Flash Flood, Monroe

When
March 15, 5:00 PM CST to 6:00 PM CST
Where
Monroe County, Aberdeen to 1.29 mi NW of East Aberdeen
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.820, -88.550

Flooding was reported in the city of Aberdeen.

Flood, Tishomingo

When
March 15, 6:00 PM CST to 8:00 PM CST
Where
Tishomingo County, 6.41 mi WSW of Belmont to 6.33 mi W of Belmont
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.480, -88.330

CR 864 and CR 1 were flooded.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyThe tornado archive for Mississippi, 2025Warnings in Mississippi, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249619, 1249620, 1249623, 1249952, 1249960, 1249961, 1249943, 1249944, 1249962, 1249679, 1249964, 1249966, 1249968, 1249946, 1249979, 1249947, 1249948, 1249680, 1249949, 1249980, 1249985, 1249945, 1249987, 1249988, 1249989, 1249990, 1249991, 1249992, 1249993, 1249994, 1249950, 1249995, 1249996, 1249997, 1249998, 1249999.